Alert archive / California / High Wind Warnings in 2022

High Wind Warning 2, NWS Hanford, CA

February 15, 20225 counties in California

NWS Hanford, CA issued this high wind warning at Feb 15, 2022, 12:31 AM PST for 5 counties in California. It took effect at Feb 15, 2022, 2:00 PM PST. It was in force for 14 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 15, 2022, 12:31 AM PST (08:31 UTC)
In effect from
Feb 15, 2022, 2:00 PM PST
Expired
Feb 16, 2022, 4:00 AM PST
In force
14 hr
Issued by
NWS Hanford, CA

Counties Fresno County, CA, Madera County, CA, Mariposa County, CA, Tulare County, CA, Tuolumne County, CA

The radar

The San Joaquin Valley radar (KHNX), 94 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 8:49 PM PSTNON-TSTM WND GST 622 E North Fork, CATHE WEATHER STATION AT CASCADEL HEIGHTS MEASURED A NORTH-NORTHEAST WIND GUST OF 62 MILES PER HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 8.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2022-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2022-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WWUS76 KHNX 150831
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1231 AM PST Tue Feb 15 2022

CAZ329>331-150945-
/O.CAN.KHNX.HW.A.0002.220215T2000Z-220216T1200Z/
Grant Grove Area-Sequoia NP-South End of the Upper Sierra-
Including the cities of Grant Grove, Hume Lake, Giant Forest, 
Lodgepole, and Johnsondale
1231 AM PST Tue Feb 15 2022

...HIGH WIND WATCH IS CANCELLED...

Damaging wind gusts are no longer expected in Sequoia National 
Park. Therefore, the High Wind Watch has been cancelled. 

$$

CAZ323-325>328-151700-
/O.UPG.KHNX.HW.A.0002.220215T2000Z-220216T1200Z/
/O.NEW.KHNX.HW.W.0002.220215T2200Z-220216T1200Z/
Yosemite NP outside of the valley-San Joaquin River Canyon-
Upper San Joaquin River-Kaiser to Rodgers Ridge-Kings Canyon NP-
Including the cities of Tuolumne Meadows, Wawona, 
Devils Postpile, Florence Lake, Lake Thomas Edison, Lake Wishon, 
Huntington Lake, Shaver Lake, and Cedar Grove
1231 AM PST Tue Feb 15 2022

...A HIGH WIND WARNING IS IN EFFECT FROM 2 PM PST THIS AFTERNOON
UNTIL 4 AM PST WEDNESDAY...

* WHAT...Sustained northeast winds 30 to 40 mph, with gusts near
  60 mph expected. 

* WHERE...Yosemite NP outside of the valley, San Joaquin River 
  Canyon, Upper San Joaquin River, Kaiser to Rodgers Ridge and 
  Kings Canyon NP.

* WHEN...From 2 PM PST this afternoon until 4 AM PST Wednesday.

* IMPACTS...Damaging wind gusts will blow down trees and power
  lines. Power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. 

&&

$$

CAZ300>302-304>306-308-151700-
/O.CON.KHNX.WI.Y.0006.220215T1500Z-220216T0300Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-West Side Mountains South of 198-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Avenal, Coalinga, Lemoore Station, Five Points, 
Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, 
Blackwells Corner, and McKittrick
1231 AM PST Tue Feb 15 2022

...A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PST THIS MORNING
UNTIL 7 PM PST THIS EVENING...

* WHAT...Sustained northwest winds 15 to 25 mph, with gusts near 
  40 mph expected.

* WHERE...The northwest portion of the San Joaquin Valley and 
  Coastal Range.

* WHEN...From 7 AM PST this morning until 7 PM PST this evening.  

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs may be blown down. Blowing dust could reduce 
  visibilities in some locations. Travel will be difficult, 
  particularly for high profile vehicles, such as campers and 
  tractor trailers.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Interstate 5 from Kettleman City northward, Highway 
  99 north of Fresno County, Highway 180 west of Kerman, Highway 
  198 west of Hanford, and Highway 152 through Pacheco Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. 

&&

$$

CAZ337>339-151700-
/O.CON.KHNX.WI.Y.0006.220215T1500Z-220216T0600Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
1231 AM PST Tue Feb 15 2022

...A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PST THIS MORNING
UNTIL 10 PM PST THIS EVENING...

* WHAT...Sustained west to northwest winds 25 to 35 mph, with 
  gusts near 55 mph expected.

* WHERE...Indian Wells Valley, the Mojave Desert Slopes, and the 
  Mojave Desert.

* WHEN...From 7 AM PST this morning until 10 PM PST this evening. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree branches may be blown down. Blowing dust could reduce 
  visibilities in some locations. Travel will be difficult, 
  particularly for high profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 58, Highway 178, U.S. Highway 395, and 
  Highway 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle.

&&

$$
BS
5 follow-up statements
230 
WWUS76 KHNX 151653
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
853 AM PST Tue Feb 15 2022

CAZ323-325>328-160100-
/O.CON.KHNX.HW.W.0002.220215T2200Z-220216T1200Z/
Yosemite NP outside of the valley-San Joaquin River Canyon-
Upper San Joaquin River-Kaiser to Rodgers Ridge-Kings Canyon NP-
Including the cities of Tuolumne Meadows, Wawona, 
Devils Postpile, Florence Lake, Lake Thomas Edison, Lake Wishon, 
Huntington Lake, Shaver Lake, and Cedar Grove
853 AM PST Tue Feb 15 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 4 AM PST WEDNESDAY...

* WHAT...Northeast winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Yosemite NP outside of the valley, San Joaquin River 
  Canyon, Kaiser to Rodgers Ridge, Upper San Joaquin River and 
  Kings Canyon NP.

* WHEN...From 2 PM this afternoon to 4 AM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

Andersen

$$

CAZ300>302-304>306-308-160100-
/O.CON.KHNX.WI.Y.0006.000000T0000Z-220216T0300Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-West Side Mountains South of 198-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Avenal, Coalinga, Lemoore Station, Five Points, 
Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, 
Blackwells Corner, and McKittrick
853 AM PST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Sustained northwest winds 15 to 25 mph, with gusts near 
  40 mph expected.

* WHERE...The northwest portion of the San Joaquin Valley and 
  Coastal Range.

* WHEN...From 7 AM PST this morning until 7 PM PST this evening.  

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs may be blown down. Blowing dust could reduce 
  visibilities in some locations. Travel will be difficult, 
  particularly for high profile vehicles, such as campers and 
  tractor trailers.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Interstate 5 from Kettleman City northward, Highway 
  99 north of Fresno County, Highway 180 west of Kerman, Highway 
  198 west of Hanford, and Highway 152 through Pacheco Pass.

&&

Andersen

$$

CAZ337>339-160100-
/O.CON.KHNX.WI.Y.0006.000000T0000Z-220216T0600Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
853 AM PST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Sustained west to northwest winds 25 to 35 mph, with 
  gusts near 55 mph expected.

* WHERE...Indian Wells Valley, the Mojave Desert Slopes, and the 
  Mojave Desert.

* WHEN...From 7 AM PST this morning until 10 PM PST this evening. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree branches may be blown down. Blowing dust could reduce 
  visibilities in some locations. Travel will be difficult, 
  particularly for high profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 58, Highway 178, U.S. Highway 395, and 
  Highway 14.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Andersen
125 
WWUS76 KHNX 151902
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1102 AM PST Tue Feb 15 2022

CAZ323-325>328-160300-
/O.CON.KHNX.HW.W.0002.220215T2200Z-220216T1200Z/
Yosemite NP outside of the valley-San Joaquin River Canyon-
Upper San Joaquin River-Kaiser to Rodgers Ridge-Kings Canyon NP-
Including the cities of Tuolumne Meadows, Wawona, 
Devils Postpile, Florence Lake, Lake Thomas Edison, Lake Wishon, 
Huntington Lake, Shaver Lake, and Cedar Grove
1102 AM PST Tue Feb 15 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...Northeast winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Yosemite NP outside of the valley, San Joaquin River 
  Canyon, Kaiser to Rodgers Ridge, Upper San Joaquin River and 
  Kings Canyon NP.

* WHEN...From 2 PM this afternoon to 4 AM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

Andersen

$$

CAZ300>302-304>306-308-160300-
/O.CON.KHNX.WI.Y.0006.000000T0000Z-220216T0300Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-West Side Mountains South of 198-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Avenal, Coalinga, Lemoore Station, Five Points, 
Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, 
Blackwells Corner, and McKittrick
1102 AM PST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Sustained northwest winds 15 to 25 mph, with gusts near 
  40 mph expected.

* WHERE...The northwest portion of the San Joaquin Valley and 
  Coastal Range.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs may be blown down. Blowing dust could reduce 
  visibilities in some locations. Travel will be difficult, 
  particularly for high profile vehicles, such as campers and 
  tractor trailers.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Interstate 5 from Kettleman City northward, Highway 
  99 north of Fresno County, Highway 180 west of Kerman, Highway 
  198 west of Hanford, and Highway 152 through Pacheco Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ337>339-160300-
/O.CON.KHNX.WI.Y.0006.000000T0000Z-220216T0600Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
1102 AM PST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Sustained west to northwest winds 25 to 35 mph, with 
  gusts near 55 mph expected.

* WHERE...Indian Wells Valley, the Mojave Desert Slopes, and the 
  Mojave Desert.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree branches may be blown down. Blowing dust could reduce 
  visibilities in some locations. Travel will be difficult, 
  particularly for high profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 58, Highway 178, U.S. Highway 395, and 
  Highway 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
694 
WWUS76 KHNX 160253
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
653 PM PST Tue Feb 15 2022

CAZ300>302-304>306-308-160400-
/O.EXP.KHNX.WI.Y.0006.000000T0000Z-220216T0300Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-West Side Mountains South of 198-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Avenal, Coalinga, Lemoore Station, Five Points, 
Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, 
Blackwells Corner, and McKittrick
653 PM PST Tue Feb 15 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

Winds have dropped below advisory levels and the advisory will be
allowed to expire.

$$

CAZ323-325>328-161100-
/O.CON.KHNX.HW.W.0002.000000T0000Z-220216T1200Z/
Yosemite NP outside of the valley-San Joaquin River Canyon-
Upper San Joaquin River-Kaiser to Rodgers Ridge-Kings Canyon NP-
Including the cities of Tuolumne Meadows, Wawona, 
Devils Postpile, Florence Lake, Lake Thomas Edison, Lake Wishon, 
Huntington Lake, Shaver Lake, and Cedar Grove
653 PM PST Tue Feb 15 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...Northeast winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Yosemite NP outside of the valley, San Joaquin River 
  Canyon, Kaiser to Rodgers Ridge, Upper San Joaquin River and 
  Kings Canyon NP.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ337>339-160600-
/O.CON.KHNX.WI.Y.0006.000000T0000Z-220216T0600Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
653 PM PST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Sustained west to northwest winds 25 to 35 mph, with 
  gusts near 55 mph expected.

* WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave 
  Desert.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree branches may be blown down. Blowing dust could reduce 
  visibilities in some locations. Travel will be difficult, 
  particularly for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
415 
WWUS76 KHNX 160445
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
845 PM PST Tue Feb 15 2022

CAZ337>339-160545-
/O.CAN.KHNX.WI.Y.0006.000000T0000Z-220216T0600Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
845 PM PST Tue Feb 15 2022

...WIND ADVISORY IS CANCELLED...

Winds have dropped below advisory levels and the wind advisory has
been cancelled.

$$

CAZ323-325>328-161200-
/O.CON.KHNX.HW.W.0002.000000T0000Z-220216T1200Z/
Yosemite NP outside of the valley-San Joaquin River Canyon-
Upper San Joaquin River-Kaiser to Rodgers Ridge-Kings Canyon NP-
Including the cities of Tuolumne Meadows, Wawona, 
Devils Postpile, Florence Lake, Lake Thomas Edison, Lake Wishon, 
Huntington Lake, Shaver Lake, and Cedar Grove
845 PM PST Tue Feb 15 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...Northeast winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Yosemite NP outside of the valley, San Joaquin River 
  Canyon, Kaiser to Rodgers Ridge, Upper San Joaquin River and 
  Kings Canyon NP.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

JDB
610 
WWUS76 KHNX 161151
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
351 AM PST Wed Feb 16 2022

CAZ323-325>328-161300-
/O.EXP.KHNX.HW.W.0002.000000T0000Z-220216T1200Z/
Yosemite NP outside of the valley-San Joaquin River Canyon-
Upper San Joaquin River-Kaiser to Rodgers Ridge-Kings Canyon NP-
Including the cities of Tuolumne Meadows, Wawona, 
Devils Postpile, Florence Lake, Lake Thomas Edison, Lake Wishon, 
Huntington Lake, Shaver Lake, and Cedar Grove
351 AM PST Wed Feb 16 2022

...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

Winds have decreased across the warning area. Therefore the
warning is allowed to expire.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Feb 14, 4:44 PM PST, 7 hours 47 minutes earlier.

Area forecast discussion, Feb 14, 4:44 PM PST, 7 hours 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Hanford CA
444 PM PST Mon Feb 14 2022

.UPDATE...
Updated AIR QUALITY ISSUES section.

&&

.SYNOPSIS...
Record warmth is likely in parts of the San Joaquin Valley this
afternoon. A storm system will move southward through the area on
Tuesday. This will result in much cooler weather, increased
winds, and light mountain precipitation. After a day of seasonal
temperatures Wednesday, a warming trend is expected Thursday
through Saturday.

&&

.DISCUSSION...
Well above average temperatures continue throughout the central
California interior as we experience one last day of record
setting temperatures in the valley. A big change is still in store
for Tuesday. A trough currently pushing into the PacNW will drop
southward through the Great Basin. The latest 500mb HREF analysis
shows that the upper trough will take a path across the Sierra,
with the upper low moving into southern NV by Tuesday evening.
Given the northern origin of the system, there is somewhat limited
moisture. However, there is enough energy with this system to
bring likely precipitation over the Sierra mountains and foothills
as well as into the Tehachapi's by Tuesday afternoon.
Precipitation and snow amounts still remain on the light side.
Most locations in the mountains and foothills will see less than
one third of an inch of QPF with 2 to 5 inches of snow primarily
above 5,000 feet. The chances of precipitation within the valley
are around 20% in Fresno, all the way to 40-50% in Tulare County
and the Bakersfield area. Any precipitation in the valley will be
very light at less than 0.10".

While there is still uncertainty into precipitation, there is
greater certainty into the development of strong winds throughout
the central California interior on Tuesday. Winds will increase
out of the west to northwest along the western San Joaquin valley
and coastal range. A Wind Advisory will go into effect at 7 AM
to 7 PM PST Tuesday for this area for wind gusts up to 40 mph.
Strong winds are also likely in the Kern County desert and Mojave
desert slopes. A Wind Advisory will go into effect for that area
by 7 AM PST to 10 PM PST Tuesday for wind gusts up to 55 mph. Lastly,
as the trough moves out of the area, strong north to northeast
winds will become likely in the higher elevations of the Sierra,
mostly from Fresno County north into Yosemite. A High Wind Watch
remains in effect for this area where winds could gust up to 60
mph.

With this upcoming system, temperatures will plummet on Tuesday
to slightly below their seasonal average. From Wednesday through
the weekend, high pressure over the east Pacific will build
eastward. Temperatures will warm back above seasonal values from
Wednesday through the weekend. Another system is possible by the
end of the weekend into next Monday, but confidence is very low at
this time.

&&

.AVIATION...
MVFR visibilities due to haze is possible in the northwest portion
of the San Joaquin Valley early this morning. Otherwise, VFR
conditions will prevail across Central California for at least the
next 24 hours.

&&

.AIR QUALITY ISSUES...
On Tuesday February 15 2022...Fireplace/Wood Stove Burning Status
is: No Burning For All in Fresno...Kern...Kings and Madera Counties.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 7 AM to 10 PM PST Tuesday for CAZ337>339.

High Wind Watch from Tuesday afternoon through late Tuesday
night for CAZ323-325>331.

Wind Advisory from 7 AM to 7 PM PST Tuesday for CAZ300>302-
304>306-308.

&&

public...CMC
aviation....CMC

weather.gov/hanford

Nearby

High Wind Warnings in California, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.